Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 184, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Sep 4, 2011, 4:38 PM EDT for 4 counties in New York. It was in force for 67 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2011, 4:38 PM EDT (20:38 UTC)
- Expired
- Sep 4, 2011, 5:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Montgomery County, NY, Saratoga County, NY, Schenectady County, NY
The radar
The Albany radar (KENX), 54 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 5:20 PM EDT | FUNNEL CLOUD | 2 Se Amsterdam, NY | REPORTED BY NYS THRUWAY AUTHORITY |
| Sep 4, 5:20 PM EDT | TSTM WND DMG | 2 Se Amsterdam, NY | TREES BLOCKING NYS THRUWAY BETWEEN MILE MARKERS 171 AND 172 |
| Sep 4, 5:23 PM EDT | TORNADO 1 | Cranesville, NY | NUMEROUS HOMES DAMAGED AND TREES UPROOTED AND SNAPPED. |
| Sep 4, 5:25 PM EDT | TSTM WND DMG | Cranesville, NY | POSSIBLE TORNADO. NUMEROUS HOMES DAMAGED AND RESCUES UNDERWAY. |
| Sep 4, 5:25 PM EDT | TORNADO | 3 Ese Amsterdam, NY | BASED ON VIDEO EVIDENCE. |
| Sep 4, 5:30 PM EDT | TSTM WND DMG | Glenville, NY | WIDESPREAD TREES DOWN AND POWER LINES IN WEST GLENVILLE. DAMAGE POSSIBLY FROM A TORNADO. |
| Sep 4, 5:30 PM EDT | TORNADO 1 | Glenville, NY | WIDESPREAD TREES DOWN AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 2:43 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
161 WUUS51 KALY 042038 SVRALY NYC035-057-091-093-042145- /O.NEW.KALY.SV.W.0184.110904T2038Z-110904T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 438 PM EDT SUN SEP 4 2011 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK... SOUTHEASTERN FULTON COUNTY IN EASTERN NEW YORK... EXTREME NORTH CENTRAL SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... SOUTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK... * UNTIL 545 PM EDT * AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FONDA...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORT JOHNSON BY 445 PM EDT... AMSTERDAM AND MAYFIELD BY 450 PM EDT... HAGAMAN AND BROADALBIN BY 455 PM EDT... GLENVILLE BY 505 PM EDT... GALWAY BY 510 PM EDT... ROCK CITY FALLS BY 520 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT. && LAT...LON 4323 7381 4295 7369 4288 7445 4306 7450 TIME...MOT...LOC 2038Z 259DEG 26KT 4299 7434 $$ FRUGIS/JPV
1 follow-up statement
280
WWUS51 KALY 042116
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
516 PM EDT SUN SEP 4 2011
NYC035-057-091-093-042145-
/O.CON.KALY.SV.W.0184.000000T0000Z-110904T2145Z/
MONTGOMERY NY-FULTON NY-SCHENECTADY NY-SARATOGA NY-
516 PM EDT SUN SEP 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN SARATOGA...EXTREME NORTH CENTRAL SCHENECTADY...
SOUTHEASTERN FULTON AND NORTHEASTERN MONTGOMERY COUNTIES...
AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
SARATOGA SPRINGS TO AMSTERDAM...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WEST GALWAY...NORTH GREENFIELD...NORTH GALWAY AND MOSHERVILLE BY
520 PM EDT...
PARKIS MILLS...KINGS...FAIRWEATHER CORNERS AND EAST GALWAY BY 525
PM EDT...
WEST CHARLTON AND SHUTTLEWORTH CORNERS BY 530 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4290 7424 4308 7430 4313 7420 4323 7381
4310 7375 4295 7369
TIME...MOT...LOC 2115Z 260DEG 26KT 4317 7388 4300 7417
4292 7420
$$
FRUGIS/JPVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 1:50 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Sep 4, 1:50 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
150 PM EDT SUN SEP 4 2011
.SYNOPSIS...
A WARM AND HUMID AIR MASS WILL BE WITH US THROUGH EARLY
LABOR DAY. A SLOW MOVING COLD FRONT WILL BEGIN TO PRESS SOUTHWARD
FROM CANADA TODAY...AND THE CHANCE OF THUNDERSTORMS WILL
INCREASE ESPECIALLY NORTH AND WEST OF ALBANY...DURING THE
AFTERNOON. THIS FRONT WILL VERY SLOWLY MOVE THROUGH THE REGION
DURING LABOR DAY INTO EARLY WEEK...AND AS IT INTERACTS WITH TROPICAL
MOISTURE...THERE WILL BE THE POTENTIAL FOR HEAVY RAINFALL.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1230 PM...A BROKEN LINE OF THUNDERSTORMS RE-DEVELOPED ON THE
SOUTHERN FLANK OF AN ORIGINAL LINE AND WAS WORKING THROUGH CAPITAL
DISTRICT AND POINTS SOUTHWARD WITH LOTS OF CLOUD TO GROUND LIGHTNING
STRIKES. THIS LINE WILL CONTINUE TO HEAD EAST...AND ACTUALLY MIGHT
STRENGTHEN AS IT MOVES INTO MORE UNSTABLE AND WARM AIR EAST AND
NORTH OF THE HUDSON VALLEY. ONE OF THESE STORMS HAVE SHOW STRONG
SIGNATURES ON RADAR...WITH ELEVATED CORES AND VIL VALUES APPROACHING
50 NEAR GREENE COUNTY.
FURTHER UPSTREAM...NOT MUCH GOING ON RIGHT NOW. WITH HEATING OF THE
DAY MORE STORMS WILL LIKELY BREAK OUT...AND THE LATEST NAM CONTINUES
TO INSIST ON A SWATH OF HEAVY RAINFALL ACROSS THE MOHAWK VALLEY.
THE 12Z GFS DOES NOT SUPPORT THIS RAINFALL BUT BEING A LOWER
RESOLUTION MODEL...MIGHT NOT BE PICKING ON THE INTENSITY OF
CONVECTIVE PRECIPITATION.
LOWERED MAX TEMPERATURES A CATEGORY IN THE CAPITAL DISTRICT...AS
WELL AS A FEW OTHER PLACES. ADIRONDACKS ON THE OTHER HAND...WE
RAISED TEMPS A SMIDGEN.
THROUGH 400 PM...LOOK FOR BREAKS OF HAZY SUNSHINE (EVEN IN THE
HUDSON VALLEY) WHERE THUNDERSTORMS ACTUALLY ARE HELPING TO FINALLY
ERODE THE STRATUS...SCATTERED THUNDERSTORMS...SOME OF WHICH COULD
BECOME STRONG TO LOCALLY SEVERE. TEMPERATURES WILL TOP OUT 80-85
MOST PLACES BUT WITH DEWPOINTS 70-75...WILL FEEL QUITE
UNCOMFORTABLE.
******PREVIOUS NEAR TERM FORECAST*******
AS OF 915 AM...A BROKEN LINE OF CONVECTION MOVING EAST/NORTHEAST
THROUGH THE MOHAWK VALLEY AND ADIRONDACKS...POSSIBLY EXTENDING INTO
THE FAR NORTHERN PART OF THE SCHOHARIE VALLEY. HAVE UPDATED THE
POP/WX GRIDS TO ACCOUNT FOR THIS LINE OF SHOWERS. HAVE ALSO ADJUSTED
THE HOURLY TEMP GRIDS TO ACCOUNT FOR CURRENT CONDITIONS/TRENDS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
TONIGHT...EXPECT SEVERAL ROUNDS OF SHOWERS/TSTMS ACROSS THE SOUTHERN
ADIRONDACKS...INTO SOUTHERN VT...AND INTO THE WESTERN MOHAWK
VALLEY...AND POSSIBLY GRAZING THE CAPITAL REGION AND SCHOHARIE
VALLEY. FURTHER S/E...CAN NOT RULE OUT A FEW SHOWERS/STORMS...BUT IT
APPEARS THAT FORCING SHOULD REMAIN WEAKER...AND THE OVERALL THREAT
FOR SHOWERS/STORMS LESS. IN ADDITION TO LOCALLY HEAVY
RAINFALL...GUSTY/STRONG WINDS WILL REMAIN POSSIBLE WITHIN TSTMS
ACROSS NORTHERN AREAS...WHERE EMBEDDED BOWING LINE SEGMENTS COULD
STILL MIX STRONGER WINDS TO SFC...AS HAS OCCURRED ACROSS OH/MI
EARLY THIS MORNING. IT WILL REMAIN WARM AND VERY HUMID...WITH THE
POSSIBILITY OF FOG FORMING ONCE AGAIN. MIN TEMPS SHOULD ONLY FALL
INTO THE UPPER 60S TO LOWER 70S IN VALLEYS...AND 60-65 ACROSS
HIGHER ELEVATIONS.
MON-MON NT...THE COLD FRONT WILL SLOWLY SETTLE SOUTH/EAST ACROSS THE
REGION DURING MONDAY...WHILE WAVES OF LOW PRESSURE TRAVEL ALONG
BOUNDARY. THIS WILL FAVOR WIDESPREAD SHOWERS AND
THUNDERSTORMS...SOME OF WHICH WILL LIKELY CONTAIN HEAVY DOWNPOURS AS
TROPICAL MOISTURE INTERACTS WITH THE BOUNDARY AND APPROACHING RIGHT
ENTRANCE REGION OF JET MAX FROM THE W/NW. THE FLASH FLOOD WATCH
CURRENTLY IN EFFECT ACROSS NORTHERN AREAS WILL LIKELY BE EXPANDED
FURTHER S/E DUE TO THE POTENTIAL HEAVY RAIN...AND EXTREMELY
SATURATED GROUND DUE TO IRENE/S DELUGE. TEMPS MAY ACTUALLY FALL
DURING THE DAY MONDAY ACROSS NORTHERN AREAS...AS SHALLOW COOL AIR
INFILTRATES SOUTHWARD. EXPECT MAX TEMPS TO REACH THE MID/UPPER 70S
ACROSS SOUTHERN/EASTERN AREAS...WHILE ONLY REACHING THE 60S ACROSS
MUCH OF THE NORTH COUNTRY/SOUTHERN ADIRONDACKS. FOR MON NT...EXPECT
MINS TO FALL INTO THE 50S AND LOWER 60S...WARMEST ACROSS SOUTHERN
AREAS.
TUE/TUE NT...BOTH THE 00Z/GFS AND ECMWF NOW INDICATE SLIGHTLY FASTER
PROGRESSION OF FRONTAL BOUNDARY...WHILE 00Z/NAM IS MUCH SLOWER...AND
DEVELOPS A STRONG WAVE ALONG BOUNDARY. BASED ON HPC GUIDANCE...HAVE
DISCOUNTED THE NAM SOLUTION...FAVORING THE GFS/ECMWF...AND THEREFORE
HAVE INDICATED CHC POPS FOR TUE MORNING...ENDING ACROSS
NORTHERN/CENTRAL AREAS BY TUE AFTERNOON. SHOULD THE ECMWF PROVE
CORRECT...SKIES MAY EVEN CLEAR OUT BY TUE AFTERNOON ACROSS AT LEAST
THE NORTHERN HALF OF THE REGION. FOR TEMPS...FOLLOWED CLOSER TO THE
MAV MOS...WHICH ACCOUNTS FOR THE POSSIBILITY OF SOME SUNSHINE AND
SLIGHT WARMING TUE AFTERNOON. FOR TUE NT...HAVE INDICATED A SLIGHT
NORTHWARD EXPANSION OF CLOUDS AND SHOWERS...AND FOLLOWED GMOS FOR
TEMPS.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
CONFIDENCE IS INCREASING A BIT THAT THE FRONTAL BOUNDARY EARLIER IN
THE WEEK WILL BE SOUTHEAST OF THE REGION EARLY WEDNESDAY BEFORE
RETURNING SLOWLY NORTHWARD THROUGH THE DAY. THIS WILL PLACE THE
HIGHER CHANCE POPS ALONG AND SOUTH OF I90 THROUGH THE DAY. UPPER
FLOW PATTERN ACROSS THE NORTHEAST IS SOMEWHAT CONFLUENT WHICH SHOULD
SUPPRESS NORTHWARD PROGRESS OF THIS FRONTAL SYSTEM. THE REMNANTS OF
"LEE" WILL ALSO PLAY A PART TO THIS FORECAST AS THE MOISTURE
TRANSPORT IS FORECAST TO ADVECT NORTHWARD ACROSS THIS FRONT FOR THE
MID WEEK PERIOD. GLOBAL MODELS ALSO HINTING AT "KATIA" ENTERING THE
PICTURE TOWARD THE END OF THIS WEEK. THE GFS HINTS AT A 'PRE'
RAINFALL EVENT WHILE THE ECMWF /WHICH HAS HAD QUITE A GOOD TRACK OF
LATE/ HAS A MUCH LESS RESPONSE AND A FURTHER WESTWARD SOLUTION WITH
RESPECT TO THE TRACK OF "KATIA" AND REMNANTS OF "LEE" OVER THE LOWER
OHIO VALLEY. AT THIS POINT...WE WILL KEEP EITHER A LOW CHANCE POPS
OR SLIGHT CHANCE AND GRADUATE THOSE VALUES FROM THE HIGHER VALUES TO
THE SOUTH AND MUCH LESS FOR PORTIONS OF THE DACKS...LAKE GEORGE
REGION INCLUDING SOUTHERN VT.
THE TRACK OF "KATIA" WILL HAVE HUGE IMPLICATIONS FOR THE END OF THE
WEEK AND THE START OF NEXT WEEKENDS FORECAST. THE ECMWF IS THE WEST
MOST SOLUTION WITH TRENDS OF THE HWRF/GFDL ALSO A LITTLE FURTHER
WEST WITH THE TRACK. HOWEVER...THEY ALL SHOW A RAPID TURN NORTH
THEN NORTHEAST JUST OFF THE OUTERBANK OF NC. FOR NOW...WE WILL KEEP
OUR WEATHER DRY AND WATCH TRENDS VERY CLOSELY.
TEMPERATURES THROUGH THE PERIOD LOOKS TO BE NEAR SEASONABLE VALUES.
PLEASE REFER TO THE LATEST OFFICIAL FORECASTS ON THE TROPICS FROM
THE NATIONAL HURRICANE CENTER.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 130 PM...AS A BROKEN LINE OF CONVECTION MOVED ACROSS THE
HUDSON VALLEY...IFR STRATUS HAS FINALLY BROKE UP IN MOST PLACES.
HAVE LINGERED OCCASIONAL MVFR CONDITIONS AT KPOU/KGFL...AND
OCCASIONALLY IFR CONDITIONS AT KALB UNTIL ABOUT 19Z TO 20Z. AFTER
THAT MAINLY VFR CONDITIONS EXPECTED FOR THE REST OF THE AFTERNOON
AND EARLY EVENING...BUT CONJVECTION IS EXPECTED TO DEVELOP AGAIN SO
HAVE FORECAST VCSH AND CB AT ALL THREE TAF SITES.
LATER ON THIS EVENING VSBYS ARE EXPECTED TO BECOME MVFR AGAIN AS FOG
BEGINS TO FORM...THEN STEADY PCPN IS LIKELY TO OVERSPREAD THE REGION
LATE TONGIHT AND CONTINUE THROUGH THE END OF THE TAF PERIOD (18Z
MONDAY). CONDITIONS WILL BECOME IFR IN RAIN/STRATUS BEGINING AROUND
05Z AT KGFL...07Z AT KALB...AND 11Z AT KPOU.
OUTLOOK...
MON-MON NGT...MVFR/IFR...SHRA LIKELY WITH CHC TSRA.
TUE-WED...MAINLY VFR...CHC -SHRA KALB AND KPOU.
&&
.FIRE WEATHER...
A SLOW MOVING COLD FRONT WILL BRING INCREASING CHANCES FOR SHOWERS
AND THUNDERSTORMS THIS AFTERNOON THROUGH MONDAY...WITH WIDESPREAD
MODERATE TO HEAVY RAIN POSSIBLE MONDAY AFTERNOON AND NIGHT.
ELEVATED RH WILL CONTINUE OVER THE NEXT 2 DAYS...REACHING 90-100
PERCENT AT NIGHT...AND 55-65 PERCENT THIS AFTERNOON...AND 70-90
PERCENT MON AFTERNOON.
WINDS WILL REMAIN SOUTH TO SOUTHWEST AT 10-20 MPH BY THIS
AFTERNOON...5-15 MPH TONIGHT...THEN WILL SHIFT FROM THE SOUTHWEST
INTO THE NORTHWEST AND NORTH MONDAY AFTERNOON AT 10-20 MPH. WINDS
WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY
TSTMS.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
TUE MORNING FOR THE SOUTHERN ADIRONDACKS...LAKE GEORGE/SARATOGA
REGION AND SOUTHERN VT.
SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE ACROSS THE
SOUTHERN ADIRONDACKS...LAKE GEORGE/SARATOGA REGION AND SOUTHERN
VERMONT LATER THIS AFTERNOON INTO TONIGHT...AND THEN WILL EXPAND
FURTHER S/E MONDAY INTO MONDAY NIGHT AS A SLOW MOVING COLD FRONT
APPROACHES. AS THE FRONT INTERACTS WITH DEEP TROPICAL
MOISTURE...SHOWERS AND TSTMS COULD PRODUCE VERY HEAVY
RAINFALL...WITH RAINFALL RATES POTENTIALLY REACHING UP TO 2 INCHES
PER HOUR. IN ADDITION...THE POTENTIAL FOR TRAINING THUNDERSTORM
CELLS WILL ALSO INCREASE LATE THIS AFTERNOON AND NIGHT ACROSS
NORTHERN AREAS...AND ACROSS THE REMAINDER OF THE REGION MON AND MON
NIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR NORTHERN AREAS FROM
SUN AFTERNOON THROUGH TUE AM...AND WILL LIKELY NEED TO BE EXPANDED
FURTHER SOUTH AND EAST SOMETIME LATER TODAY.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NYZ032-033-
041>043-082>084.
MA...NONE.
VT...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR VTZ013>015.
&&
SYNOPSIS...HWJIV/KL
NEAR TERM...HWJIV/KL
SHORT TERM...KL
LONG TERM...BGM
AVIATION...GJM
FIRE WEATHER...KL
HYDROLOGY...KLHazardous weather outlook, Sep 4, 3:28 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 328 PM EDT SUN SEP 4 2011 CTZ001-013-MAZ001-025-NYZ060-061-065-066-051100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN DUTCHESS-EASTERN DUTCHESS- 328 PM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND THE MID HUDSON VALLEY SOUTH AND EAST OF KINGSTON IN EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BECOME MORE NUMEROUS LATER TONIGHT. THUNDERSTORMS MIGHT CONTAIN GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL AS THEY MOVE FROM SOUTHWEST TO NORTHEAST AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ047>054-058-059-063-064-051100- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER- 328 PM EDT SUN SEP 4 2011 ...SEVERE THUNDERSTORM WATCH 835 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN CATSKILLS...AND THE GREATER CAPITAL DISTIRCT...SOUTH TO KINGSTON IN ULSTER COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY HAIL OR DAMAGING WIND GUSTS TO YOUR NATIONAL WEATHER SERVICE. NYZ032-033-041>043-082>084-VTZ013>015-051100- NORTHERN HERKIMER-HAMILTON-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 328 PM EDT SUN SEP 4 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 835 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK NORTH AND WEST OF THE CAPITAL DISTRICT AS WELL AS SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY HAIL OR DAMAGING WIND GUSTS OR RAINFALL GREATER THAN TWO INCHES TO YOUR NATIONAL WEATHER SERVICE. NYZ038>040-051100- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- 328 PM EDT SUN SEP 4 2011 ...SEVERE THUNDERSTORM WATCH 835 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOHAWK VALLEY OF EASTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY HAIL OR DAMAGING WIND GUSTS OR RAINFALL GREATER THAN TWO INCHES TO YOUR NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Sep 4, 12:22 PM EDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1222 PM EDT SUN SEP 4 2011 NYZ058-059-063-064-041700- EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY- EASTERN ULSTER NY- 1222 PM EDT SUN SEP 4 2011 ...A STRONG THUNDERSTORM IN GREENE COUNTY IN EAST CENTRAL NEW YORK... ULSTER COUNTY IN EAST CENTRAL NEW YORK... AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR HUNTER AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... 8 MILES NORTH OF WOODSTOCK BY 1235 PM EDT NORTH-SOUTH LAKE CAMPGROUND BY 1240 PM EDT HIGH FALLS BY 100 PM EDT IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. UP TO A THREE QUARTERS OF AN INCH OF RAIN IS POSSIBLE WITH THIS STORM AS WELL. LAT...LON 4223 7392 4200 7399 4203 7433 4227 7426 TIME...MOT...LOC 1622Z 277DEG 12KT 4216 7416 FRUGIS
Special weather statement, Sep 4, 1:04 PM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
104 PM EDT SUN SEP 4 2011
VTZ014-015-041730-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
104 PM EDT SUN SEP 4 2011
...A STRONG THUNDERSTORM IN
WINDHAM COUNTY IN SOUTHERN VERMONT...
AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES WEST OF
SAXTONS RIVER...OR ABOUT 8 MILES NORTH OF TOWNSHEND...AND MOVING EAST
AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
SAXTONS RIVER BY 115 PM EDT
BELLOWS FALLS BY 120 PM EDT
IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
UP TO THREE QUARTERS OF AN INCH OF RAIN IS POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4310 7244 4302 7276 4319 7282 4323 7270
4323 7266 4324 7257 4324 7243 4315 7245
4312 7243
TIME...MOT...LOC 1704Z 249DEG 20KT 4316 7262
FRUGISSpecial weather statement, Sep 4, 3:03 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 303 PM EDT SUN SEP 4 2011 NYZ033-038-039-082-041945- HAMILTON NY-SOUTHERN FULTON NY-NORTHERN FULTON NY- SOUTHERN HERKIMER NY- 303 PM EDT SUN SEP 4 2011 ...A STRONG THUNDERSTORM IN HAMILTON COUNTY IN EASTERN NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... HERKIMER COUNTY IN EASTERN NEW YORK... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH DIAMETER HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR MIDDLEVILLE...OR ABOUT 6 MILES NORTH OF HERKIMER...AND MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHWEST OF DOLGEVILLE BY 310 PM EDT STRATFORD BY 325 PM EDT RAINFALL AMOUNTS OF ONE HALF TO ONE INCH COULD FALL IN A SHORT AMOUNT OF TIME WITH THIS STORM...LEADING TO PONDING OF WATER ON ROADS AND LOW LYING AREAS. IN ADDITION TO HAIL AND HEAVY RAIN...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT. LAT...LON 4348 7460 4321 7437 4302 7499 4317 7512 TIME...MOT...LOC 1902Z 237DEG 30KT 4315 7494 JPV
Local storm report, Sep 4, 3:47 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
347 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG FAIRFIELD 43.14N 74.91W
09/04/2011 HERKIMER NY COCORAHS
2 TREES DOWN
&&
EHELLERLocal storm report, Sep 4, 4:08 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
408 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 1 W STRATFORD 43.18N 74.70W
09/04/2011 E1.00 INCH HERKIMER NY PUBLIC
&&
ELHSpecial weather statement, Sep 4, 4:16 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 416 PM EDT SUN SEP 4 2011 NYZ032-033-038>040-082-042200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN FULTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... NORTHVILLE...MAYFIELD 416 PM EDT SUN SEP 4 2011 ...NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL IN THE MOHAWK VALLEY AND WESTERN ADIRONDACKS... SHOWERS AND THUNDERSTORMS HAVE RAPIDLY DEVELOPED LATE THIS AFTERNOON...AND ARE BECOMING NUMEROUS IN COVERAGE. HEAVY DOWNPOURS WITH RAINFALL RATES GREATER THAN ONE INCH PER HOUR ARE LIKELY. PONDING OF WATER ON ROADS...POOR DRAINAGE LOCATIONS...AS WELL AS URBAN AND LOW LYING AREAS WILL OCCUR. IN ADDITION...CLOUD TO GROUND LIGHTNING WILL BE A HAZARD. IF THUNDERSTORMS APPROACH...SEEK COVER INDOORS. JPV/FRUGIS
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 11:18 AM EDT | Special Weather Statement | ALY | Albany, Greene, Schenectady | 42 min |
| Sep 4, 12:22 PM EDT | Special Weather Statement | ALY | Greene | 38 min |
| Sep 4, 3:03 PM EDT | Special Weather Statement | ALY | Fulton | 42 min |
| Sep 4, 3:08 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 67 min |
| Sep 4, 4:48 PM EDT | Special Weather Statement | ALY | Schoharie | 42 min |
| Sep 4, 5:26 PM EDT | Tornado Warning | ALY | Montgomery, Saratoga, Schenectady | 23 min |
| Sep 4, 5:32 PM EDT | Flash Flood Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery | 12 hr |
| Sep 4, 5:33 PM EDT | Special Weather Statement | ALY | Schenectady | 27 min |
| Sep 4, 5:47 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady, Washington | 58 min |
| Sep 4, 6:05 PM EDT | Special Weather Statement | ALY | Greene | 40 min |
| Sep 4, 6:21 PM EDT | Special Weather Statement | ALY | Fulton | 39 min |
| Sep 4, 6:41 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 64 min |
| Sep 4, 6:54 PM EDT | Special Weather Statement | ALY | Albany | 51 min |
| Sep 4, 7:41 PM EDT | Special Weather Statement | ALY | Washington | 49 min |
| Sep 4, 7:46 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 56 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.